MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3.0X130MM FIBULA NAIL, LEFT
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that upon doing the initial 3.0 reaming over the flexible guide pin, the tip of the guide pin broke off in the proximal fibula.This wasn't noticed on x-ray until the implant was fixated and final x-rays were taken.The pin was pushed further up the fibula during implantation.The doctor did not want to leave the broken pin in the bone and chose to remove the hardware.In order to do so, a proximal drill hole was made at the distal end of the pin to remove the pin.This took some time.Once removed, the current nail implant was inserted to be re-implanted.The proximal talons were attempted to deploy but bone debris or something was causing the nut to not fully push out the talons.This implant was removed and another fibulock implant was opened to complete the case.Two extra incisions were made in this case because of the hardware removal.One as mentioned in the proximal fibula and the second in the medial tibia to remove the syndesmosis button.Additional information provided 1/8/2021: procedure was a fibula orif with syndesmosis.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11186476
Report Number1220246-2021-02482
Device Sequence Number767029
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number10422552
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;